Hail, Hutchinson
- When
- June 25, 2:58 PM CST
- Where
- Hutchinson County, 5 mi W of Dimock
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.467, -98.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 25, 2:10 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 310 PM CDT TUE JUN 25 2002 HAVE FELT WE HAVE BETTER STRM POTENTL THAN WE WERE ERYR CARRYNG SINCE NOTED THAT ETA AND MESOETA AT 12Z DID A GOOD JOB OF BACKNG LOW LVL FLO THIS AFTN. THIS ACTUALLY SEEMS TO BE COMNG ABOUT DESPITE WEAKR TREND OF 18Z MESOETA. THIS CUD LEAD TO SIGNIFCNT SVR STRM DVLPMNT AS PER RECENT SPC MCD. WILL GO SCT TSTMS PSBLY SVR MOST OF FCST AREA JUST LEAVNG SLGT CHC TSTMS FAR NW INCLUDG HON. THREAT OF STRMS SHUD CONT MOST OF TNGT SERN HALF OF AREA BUT WILL STILL CUT OFF BY MRNG....GOING PTCLDY TO MOSUNNY AND LESS HEAT AND HUMIDITY FOR WED. AS SHRTWV DIGS TO E AND WE GET NRLY FLOW...WITH RDG VRY SLWLY BLDG BACK INTO NRN PLAINS...LOOKS LIKE GNLY DRY SVRL DAYS AS WE CURNTLY HAVE GOING. WILL KEEP THIS AND THO BY LAST DAY OF PD...NEXT TUE...THERE CUD BE A THRAET FROM SFC BOUNDRY MOVG INTO AREA...TEMPS WILL BE VRY WRM AND UPR DYNAMICS DONT LOOK THAT GREAT...SO WILL CONT DAY 7 W/O TSTMS FOR NOW. IN OTHER WORDS THE FCST WILL BE PCPN FREE AFTR TNGT. FWC TEMP GUIDNCE AND ITS GREATER DIURNAL RANGE LOOKS BETTER THAN MAV. .FSD...NONE WILLIAMS
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT TUE JUN 25 2002 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... A COLD FRONT EXTENDED FROM NORTHWEST MINNESOTA THROUGH CENTRAL SOUTH DAKOTA TO WESTERN NEBRASKA. AS THIS FRONT MOVES EAST THIS AFTERNOON AND TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE THIS EVENING OVER PARTS OF FAR SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA. BEHIND THE FRONT COOLER AND DRIER AIR WILL SPREAD SOUTHEAST OVER THE AREA LATER TONIGHT...ENDING THE THREAT OF THUNDERSTORMS. SDZ038>040-052>056-260500- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY- INCLUDING THE CITIES OF...HURON...BROOKINGS... 1100 AM CDT TUE JUN 25 2002 * FORECAST THROUGH MIDNIGHT: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...BUT SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT. * SIGNIFICANT WEATHER: NONE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. SDZ050-057>067-MNZ071-072-080-089-097-098-IAZ001-260500- LINCOLN-LYON-PIPESTONE-MURRAY-BRULE-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-ROCK-NOBLES-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN-LYON- INCLUDING THE CITIES OF...PIPESTONE...SLAYTON...CHAMBERLAIN...MITCHELL... SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS... 1100 AM CDT TUE JUN 25 2002 * FORECAST THROUGH MIDNIGHT: THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING. AN ISOLATED THUNDERSTORM COULD BE SEVERE EARLY THIS EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 500 PM CDT. SDZ068>071-MNZ081-090-IAZ002-003-012>014-020>022-031-032-NEZ013-014-260500- COTTONWOOD-JACKSON-OSCEOLA-DICKINSON-BON HOMME-YANKTON-CLAY-UNION- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA-WOODBURY- IDA- INCLUDING THE CITIES OF...SPIRIT LAKE...YANKTON...VERMILLION...ELK POINT... SIOUX CENTER...SPENCER...LE MARS...STORM LAKE...SIOUX CITY... 1100 AM CDT TUE JUN 25 2002 * FORECAST THROUGH MIDNIGHT: THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING LATE AFTERNOON AND THEN BECOMING MORE NUMEROUS THIS EVENING. SOME OF THE THUNDERSTORMS THIS EVENING COULD BE SEVERE. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. HEAVY RAIN. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 600 PM CDT.
The Sioux Falls radar (KFSD), 110 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2002Every state in 2002This day in weather historyWarnings in South Dakota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306049.